MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE PHACO TIP; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE PHACO TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 8065740806
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that the tip was suddenly broken and the surgery could not be continued during cataract surgery with intraocular lens implant (iol).After replacing the handpiece and phaco tip, the surgery completed smoothly, there was no patient harm.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.A sample was not received at the manufacturing site for evaluation for the report; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown; therefore, specific action with regards to this complaint cannot be taken.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
PHACO TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19234154
Report Number2523835-2024-00811
Device Sequence Number17559081
Product Code HQC
UDI-Device Identifier00380657408061
UDI-Public00380657408061
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161794
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065740806
Device Lot Number15FU4D
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2024
Supplement Date Received by Manufacturer07/07/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale